Saturday, October 25, 2014

Tuesday, June 24, 2008 Heather, Community Member, asks

Q: I am 39. All along the bottom of my foot (ball and Heel) I have pain when I stand after sitting?

After sitting for any length of time, when I stand my feet are sore along the bottom at the ball and heel. My Achilles tendon is painful where it attaches to my heel and the pressure on the bottom of my feet is painful. I have always been very active but I look like I am 80 years old when I get of the couch, chair, etc. What could this be?

Answer This
Answers (2)
6/24/08 5:50pm

Achilles tendonitis and plantar fasciitis... sounds like someone wears high-heeled shoes. Both problems are caused by shortening (tightening) of the achilles tendon which is common in women who habitually wear high heels.

The treatment is anti-inflammatories, ice, massage, and stretching of the achilles tendon and plantar fascia (bottom of the foot). One trick is to freeze a small bottle of water and roll it up and down along the bottom of the foot against the floor. This not only reduces inflammation, but also stretches the plantar fascia. Another trick is to stretch the calf before standing by pulling the top of the foot towards the shin.

Most importantly, wear flat shoes that are supportive and well cushioned. Sometimes a small heel lift is needed if the achilles tendon is too tight. Find a ped-orthotist (a specialist with shoe orthotics) in your area who can assist in troubleshooting shoe wear. Some of the best shoe stores have a ped-orthotist on staff. Good shoes are worth the splurge.

Here are some other links that might be useful:

Using Tylenol Responsibly

Let’s Talk Pain Meds

What Your Feet Say About Your Health

 

 

 

Dr. Christina Lasich, MD

Reply
LP, Community Member
1/12/09 7:52pm

This sounds like plantar fasciitis, a painful inflammation of the plantar fascia tendon that runs from the big toe to your heel. It probably is very related to your tight, painful achilles tendon. See your MD to get a proper diagnosis. There are treatments, excercises and sometimes if severe cortisone injections (Don't panic it's not as bad as it sounds. I've had several.) Hope you feel better soon. LP

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Heather, Community Member— Last Modified: 07/28/14, First Published: 06/24/08